Medications That Cause Sweating
Medications That Cause Sweating – Find Out Which Medications Can Cause Excessive Sweating
Do you find yourself sweating profusely even when the temperature is cool outside? Are you experiencing more temperature intolerance than normal? If so, you may want to check your medications. There are a surprising number of medications that cause sweating and also sweaty palms.
Although sweating can be due to a variety of reasons including medical problems such as hyperthyroidism, panic attacks, low grade fever, and low blood sugar, medications rank at the top of the list of potential causes of excessive sweating.
A lot of people have absolutely no idea that excessive sweating might be caused by medications!-
Medications That Cause Sweating – Which Medications Are Most Likely To Result In Excessive Sweating?
One of the most common drug culprits are the antidepressant group of medications. Most prescription antidepressants have the potential to cause sweating with up to fifteen percent of people on some brands of antidepressants experiencing this problem. This seems to be true regardless of the class of antidepressant used. It’s thought that sweating is a result of changes in neurotransmitter levels in the brain such as norepinephrine which plays a role in the perception of sweating. Sweating with some antidepressants can be so bothersome that it results in patients discontinuing their medication.
Another class of medications that cause sweating are certain painkillers with a narcotic component such as synthetic forms of codeine and fentanyl. These drugs can also induce sweating that occurs after bedtime known as night sweats. Other drugs that cause sweating are certain medications used to treat psychiatric disorders such as schizophrenia which alter levels of brain neurotransmitters that play a role in the production of excessive perspiration.
A common, often overlooked, drug that causes sweating is nicotine found in all brands of cigarettes as well as drugs which have a nicotine like effect on the body.
Another easily obtainable medication that causes sweating is caffeine found commonly in the coffee, teas, chocolate, and soft drinks most of us consume on a daily basis. Sometimes lowering or eliminating exposure to caffeine can cause significant improvement in the symptoms of excessive perspiration.
If you believe a medication is causing you to sweat excessively, what should you do? Speak with your doctor and see if it’s possible to either lower the dose of your current medication or switch to a new medication. It’s also important to rule out other medical causes of excessive sweating such as an overactive thyroid if discontinuing the medication doesn’t result in symptomatic improvement.
In case your excessive sweating is caused by other means, I highly recommend you read my article on Excessive Sweating. It will give you an insight information on excessive sweating and how to get rid of it. You will find out about causes of excessive sweating and learn about all treatmnet options available these days to get rid of this embarrassing condition fast.